MAUDE Adverse Event Report: WELCH ALLYN VSM6800/SPM/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN VSM6800/SPM/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number 68MXTX-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested to be returned for inspection.Investigation into the reported incident is on going.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported a cvsm caught fire in the physical therapy room.There was no adverse event reported.This incident was captured under complaint ref # (b)(4).
 
Additional Manufacturer Narrative
Images of the damaged unit were inspected by the manufacturers, from looking at the remains of the cvsm 68mxtx-b it is evident that the 9-cell lithium-ion battery pack had cells fail which caused a fire.It was determined that the battery involved in the event showed a different design to the original battery that is recommended for use with the cvsm device.The connex vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of neonatal, pediatric, and adult patients for noninvasive blood pressure (nibp), pulse rate (pr) nr, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), body temperature in normal and axillary modes.The most likely locations for patients to be monitored are general medical and surgical floors, general hospital, and alternate care environments.Monitoring can be accomplished on the vsm 6000 series bedside monitor itself, and the vsm 6000 series bedside monitor also can transmit data continuously for secondary remote viewing and alarming (e.G., at a central station).Secondary remote viewing and alarming features are intended to supplement and not replace any patient bedside monitoring procedures.Although there was no adverse event associated with this event and the reported malfunction was found to have been caused due to use of a non recommended battery pack.If the reported event were to recur it could lead to serious injury or death.
 
Event or Problem Description

Brand Name
VSM6800/SPM/ST/RADIO/PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key21216522
Report Number1316463-2025-00012
Device Sequence Number8639676
Product Code MHX
UDI-Device Identifier00732094150933
UDI-Public732094150933
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number68MXTX-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown